Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 9, NWS Little Rock, AR

February 16, 20016 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Feb 16, 2001, 5:16 AM CST for 6 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 16, 2001, 5:16 AM CST (11:16 UTC)
Expired
Feb 16, 2001, 7:30 AM CST
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Conway County, AR, Garland County, AR, Montgomery County, AR, Perry County, AR, Pope County, AR, Yell County, AR

The radar

The Little Rock radar (KLZK), 97 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 332 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
448 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
332 m²/s²
0-3 km storm-relative helicity
422 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 161117
FFWLIT
ARC029-051-097-105-115-149-161330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
516 AM CST FRI FEB 16 2001

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  YELL COUNTY IN CENTRAL ARKANSAS
  PERRY COUNTY IN CENTRAL ARKANSAS
  CONWAY COUNTY IN CENTRAL ARKANSAS
  GARLAND COUNTY IN CENTRAL ARKANSAS
  SOUTHERN POPE COUNTY IN CENTRAL ARKANSAS
  MONTGOMERY COUNTY IN WESTERN ARKANSAS

* UNTIL 730 AM CST

* AT 515 AM...DOPPLER WEATHER RADAR SHOWED RAIN WITH EMBEDDED        
  THUNDERSHOWERS MOVING FROM WESTERN INTO CENTRAL ARKANSAS. RAINFALL 
  RATES UP TO ONE INCH PER HOUR HAVE BEEN OCCURRING. WITH ADDITIONAL 
  HEAVY RAIN THIS MORNING...FLASH FLOODING IS LIKELY TO OCCUR. 

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER DEPTH
MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

REPORT ANY FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. 
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN LITTLE ROCK.

LAT...LON 3441 9371 3443 9297 3459 9281 3465 9300Z
          3477 9300 3478 9309 3486 9308 3486 9277
          3536 9256 3536 9282 3534 9290 3533 9307
          3524 9326 3511 9364

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 16, 3:10 AM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Feb 16, 3:10 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
310 AM CST FRI FEB 16 2001

COLD AIR MAY SNEAK INTO NORTH AND WEST ZONES EARLY TODAY...SO
FORECAST WILL INCLUDE POSSIBILITY OF FREEZING RAIN/SLEET BEFORE IT
WARMS ENOUGH FOR RAIN LATER IN THE MORNING. SOUTHEAST SECTIONS WILL
KEEP THE POTENTIAL FOR HEAVY RAINS STILL AS THE LOW WILL MOVE CLOSER
TO THAT AREA. FLASH FLOOD WATCH FOR CENTRAL AND SOUTH ZONES TODAY.
THERE WILL BE ENOUGH INSTABILITY TO INCLUDE SOME THUNDER WITH THE
LIKELY RAIN. TEMPEATURES WILL BE TRICKY...SINCE THEY WILL DROPPING
DURING THE DAY. DRY FORECAST FROM SUNDAY ON...WITH MOISTURE
RETURNING FOR THE MIDDLE OF NEXT WEEK. 32

.LIT...FLASH VFLOOD WATCH TODAY ZONES 32>34..39..41>47..52>57..62>69.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 6:04 AM CSTFlash Flood WarningLZKFaulkner, Hot Spring, Pulaski, Saline3 hr
Feb 16, 7:29 AM CSTFlash Flood WarningLZKConway, Garland, Montgomery, Perry, Pike, Polk and 3 more2 hr
Feb 16, 7:33 AM CSTFlash Flood WarningLZKClark, Grant, Lonoke, Prairie, White3 hr
Feb 16, 8:25 AM CSTFlash Flood WarningLZKArkansas, Cleveland, Dallas, Jefferson, Lincoln, Monroe and 1 more3 hr
Feb 16, 9:25 AM CSTFlash Flood WarningLZKConway, Garland, Perry3 hr
Feb 16, 10:20 AM CSTFlash Flood WarningLZKClark, Grant, Lonoke, Prairie, White2 hr
Feb 16, 11:28 AM CSTFlash Flood WarningLZKArkansas, Cleveland, Jefferson, Lincoln, Monroe2 hr

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.